To answer your question re symptoms of not being able to take thyroxine.
First prescribed 1986 [75mc]. Ok for about a week - more energy -not so tired. Then adverse reactions increased... for me these were:
very depressed,withdrawn - want to hide away. Very nervous and anxious. Very irritable and on edge. Angry. Feeling very hot [despite low temperature]. Twitching eyelids and feeling of pressure in throat. I was worse on the med than off! Tried a number of times to take med - same reaction.
I did not take thyroxine for a number of years and about 12 years ago tried again - same reactions. I have since taken 25mcg a day and all attempts to raise even to just 50mcgs bring on old symptoms. I have a TSH of around 7 most of the time plus high antibodies, and have been told by hospital endo should be on around 100mcg daily and should build up slowly ie by say 25mcg a week because my body is obviously sensitive to t4.
This still brings on above symptoms after a couple of weeks.
Like many other people it seems, I am between the devil and the deep blue sea.... none of these health professionals believe there is any other treatment for thyroid failure
None believe in anything but t4 - I have been catagorically told - there is no other treatment.
It would be wonderful to consult with a knowledgeable doctor who may be able to help and offer an alternative option] [after a lifetime of poor health].